Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 16, NWS Houston/Galveston, TX

December 25, 201223 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 25, 2012, 10:38 AM CST for 23 counties in Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 10:38 AM CST (16:38 UTC)
Expired
Dec 26, 2012, 3:00 AM CST
In force
16 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS74 KHGX 251638
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1038 AM CST TUE DEC 25 2012

...WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS...

.STRONG WINDS ARE EXPECTED AHEAD OF AND BEHIND A FRONTAL BOUNDARY
THAT WILL MOVE ACROSS SOUTHEAST TEXAS THIS AFTERNOON.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-260045-
/O.NEW.KHGX.WI.Y.0016.121225T1638Z-121226T0300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
1038 AM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EVENT...SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
  AROUND 40 MPH ARE OCCURRING AHEAD OF A COLD FRONT THIS MORNING.
  BEHIND THE COLD FRONT THIS AFTERNOON EXPECT SUSTAINED WEST TO
  NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH.

* TIMING...STRONG WINDS WILL CONTINUE UNTIL THE MID-EVENING
  HOURS...POSSIBLY LONGER NEAR THE IMMEDIATE COAST.

* IMPACT...LOOSE ITEMS AND TREE LIMBS WILL BE BLOWN AROUND. SOME
  POWER OUTAGES COULD OCCUR WHERE POWER LINES COLLIDE.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. RESIDENTS
SHOULD SECURE LOOSE OUTDOOR OBJECTS.

&&

$$
2 follow-up statements
024 
WWUS74 KHGX 260234
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
834 PM CST TUE DEC 25 2012

...WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH
MIDNIGHT...

.STRONG NORTHWEST WINDS WILL PERSIST IN THE WAKE OF A STRONG COLD
FRONT. WINDS ARE EXPECTED TO DIMINISH TOWARD MIDNIGHT.

TXZ163-164-176>179-195>200-210>213-226-227-235-260600-
/O.EXT.KHGX.WI.Y.0016.000000T0000Z-121226T0600Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EDNA...EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...
HUNTSVILLE...KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...
MADISONVILLE...MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
834 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* EVENT...SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH FREQUENT
  GUSTS TO 40 MPH.

* TIMING...STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT AND THEN
  BEGIN TO SUBSIDE INLAND. STRONG WINDS WILL LIKELY PERSIST
  OVERNIGHT ALONG THE IMMEDIATE COAST.

* IMPACT...LOOSE ITEMS AND TREE LIMBS WILL BE BLOWN AROUND. SOME
  POWER OUTAGES COULD OCCUR WHERE POWER LINES COLLIDE. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. RESIDENTS
SHOULD SECURE LOOSE OUTDOOR OBJECTS.

&&

$$

TXZ214-236>238-260600-
/O.EXT.KHGX.WI.Y.0016.000000T0000Z-121226T0900Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
834 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* EVENT...SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH FREQUENT
  GUSTS TO 40 MPH.

* TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT WITH WIND SPEEDS
  BEGINNING TO DIMINISH AROUND 3 AM.

* IMPACT...LOOSE ITEMS AND TREE LIMBS WILL BE BLOWN AROUND. SOME 
  POWER OUTAGES COULD OCCUR WHERE POWER LINES COLLIDE. STRONG
  OFFSHORE WINDS WILL ALSO DRIVE WATER OUT OF THE BAY AND
  UNUSUALLY LOW TIDE LEVELS WILL PREVAIL OVERNIGHT.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. RESIDENTS
SHOULD SECURE LOOSE OUTDOOR OBJECTS.

&&

$$
050 
WWUS74 KHGX 260533
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1133 PM CST TUE DEC 25 2012

...WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF
SOUTHEAST TEXAS THROUGH 3 AM...

.STRONG NORTHWEST WINDS WILL PERSIST IN THE WAKE OF A STRONG COLD
FRONT. WINDS ARE EXPECTED TO DIMINISH TOWARD MIDNIGHT.

TXZ163-164-176>179-195>200-210>213-226-227-235-260645-
/O.CAN.KHGX.WI.Y.0016.000000T0000Z-121226T0600Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EDNA...EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...
HUNTSVILLE...KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...
MADISONVILLE...MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
1133 PM CST TUE DEC 25 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

STRONG NORTHWEST WINDS HAVE DECREASED AND THE WIND ADVISORY
PREVIOUSLY IN EFFECT HAS BEEN CANCELED. MODERATE NORTHWEST WINDS
WILL PERSIST THROUGH SUNRISE AND THEN FURTHER DIMINISH EARLY
WEDNESDAY.

$$

TXZ214-236>238-260900-
/O.CON.KHGX.WI.Y.0016.000000T0000Z-121226T0900Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
1133 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* EVENT...SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH 
  FREQUENT GUSTS TO 40 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT WITH WIND SPEEDS 
  BEGINNING TO DIMINISH AROUND 3 AM. 

* IMPACT...LOOSE ITEMS AND TREE LIMBS WILL BE BLOWN AROUND. SOME 
  POWER OUTAGES COULD OCCUR WHERE POWER LINES COLLIDE. STRONG 
  OFFSHORE WINDS WILL ALSO DRIVE WATER OUT OF THE BAY AND 
  UNUSUALLY LOW TIDE LEVELS WILL PREVAIL OVERNIGHT. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. RESIDENTS
SHOULD SECURE LOOSE OUTDOOR OBJECTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:57 AM CST, 41 minutes earlier.

Area forecast discussion, Dec 25, 9:57 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CST TUE DEC 25 2012

.DISCUSSION...
NOT A LOT OF CHANGES WITH THIS FCST AS WE ARE CURRENTLY IN SEVERE
WX OPERATIONS. INCOMING SHORT-TERM MODELS INDICATING THAT WE WILL
LIKELY CLEAR OUT BY THIS AFTN FROM THE WEST. SO FAR SEEING TEMPER-
ATURE DROPS OF 15 TO 20 DEGREES BEHIND THE FRONT. BUNDLE UP! 41

&&

.PREV DISCUSSION... /ISSUED 433 AM CST TUE DEC 25 2012/

LOOKS LIKE A BIT OF A BREAK IN THE ACTIVITY FOR SE TX ATTM AS THE
FIRST BATCH OF (ELEVATED) STORMS CONTINUES TO RACE OFF TO THE NE.
HOWEVER WE ARE STILL EXPECTING TSRA REDEVELOPMENT LATER THIS MORN-
ING ON/NEAR THE COLD FRONT...ALONG WITH THE POSSIBILITY OF STRONG
TO SEVERE STORMS. PER LATEST WV IMAGERY...PRONOUNCED DIFFLUENCE A-
LOFT NOTED OVER SE TX THIS MORNING AS DEWPTS CLIMB IN THE WAKE OF
THE WARM FRONT. SEVERE TSRA WATCH ALREADY POSTED FOR THE NRN PART
OF THE CWA BUT AS PER THE SPC DAY 1 OUTLOOK...THE THREAT EXPECTED
TO EVOLVE TO SUPERCELLS/POSSIBLE TORNADIC CELLS FOR MOST OF SE TX
FROM MID MORNING THROUGH EARLY AFTN TODAY.

THE OTHER MAIN STORYLINE FOR TODAY/TONIGHT WILL THE VERY COLD AIR-
MASS THAT IS FCST TO SETTLE OVER THE REGION BEHIND THE COLD FRONT.
OVERNIGHT LOWS TO FALL INTO THE MID 20S/MID 30S INLAND (UPPER 30S
COAST) BY WEDS MORNING.

A VERY PROGRESSIVE UPPER PATTERN SETTING UP THROUGH THIS FORECAST
CYCLE WITH THE NEXT COLD FRONT PROGGED FOR SE TX ON FRI. SCT POPS
WITH THIS FROPA AS LOW-LEVEL MOISTURE RETURNS QUICKLY. LONG-RANGE
GUIDANCE BEGINS TO DIVERGE OVER THE UPCOMING WEEKEND AS GFS SEEMS
TO LIKE THE IDEA OF A SLOWER TRACK OF THE STRONG CLOSED UPPER LOW
ACROSS NRN MEXICO (WHEN COMPARED TO ECMWF). THE MAIN TAKEAWAY FOR
THIS MIGHT BE THE INCREASINGLY SW FLOW ALOFT/POSSIBLE OVERRUNNING
CLOUDS WITH EMBEDDED SHORTWAVES FOR EARLY NEXT WEEK. HAVE TWEAKED
GRIDS ACCORDINGLY. 41

MARINE...
SCA CONDITIONS OFFSHORE AND WILL BE EXPANDING NORTHWARD THIS MORNING
SO WILL CARRY AN SCA FOR ALL WATERS. SEAS SHOULD QUICKLY BUILD TO 4-
7 FEET NEARSHORE AND 6-8 FEET OFFSHORE AS WINDS INCREASE THIS
MORNING. SURFACE CYCLOGENESIS TRACKS THROUGH THE WESTERN AND
NORTHERN PORTIONS OF SOUTHEAST TEXAS WHICH WILL VEER WINDS THIS
MORNING TO THE WEST THIS AFTERNOON WITH WINDS 15-25 KNOTS. THIS
SHOULD LOWER TIDE LEVELS TO .5-1.0 FOOT BELOW NORMAL AND NOT AS LOW
THE LAST FRONT. A SHORT WINDOW FOR STRONG TO SEVERE THUNDERSTORMS
10AM AND 1PM. RIDGING OVER SETX WED/THU SLIDES EAST AND WITH A WARM
FRONT MOVING BACK INTO THE UPPER TEXAS COASTAL WATERS BEFORE ANOTHER
COLD FRONT RACES THROUGH FRIDAY NIGHT WITH SUSTAINED WINDS AROUND 30
KNOTS A GOOD BET.
45

FIRE WEATHER...
MOIST SOUTHERLY FLOW THIS MORNING WILL GIVE WAY TO DRY WEST AND
NORTHWEST FLOW THIS AFTERNOON. RAINFALL THIS MORNING SHOULD LIMIT
FIRE WEATHER THREAT. NW-NNW FLOW WEDNESDAY OF 5 TO 12 MPH AND
COOLER WEATHER WILL LIMIT THE FALL OF THE HUMIDITY IN THE
AFTERNOON TO 30- 40 PERCENT FOR MOST OF THE REGION. 45

AVIATION...
WARM FRONT NEAR CXO AND LIFTING SLOWLY NORTHWARD. THIS SHOULD
LEAD TO MVFR TO VFR CIGS EARLY THIS MORNING AND CONTINUING THROUGH
THE MORNING HOURS. BUT THE CAVEAT IS THE APPROACHING UPPER JETMAX
WHICH SHOULD PROVIDE LOADS OF LIFT AND GIVEN AN MARGINALLY
UNSTABLE ATMOSPHERE WITH AN ELEVATED LAYER OF STEEP LAPSE RATES
ALOFT EXPECT TO TAP INTO THE INCREASINGLY MORE AVAILABLE CAPE
ENVIRONMENT AFTER 12Z THROUGH 17Z. VERY STRONG WIND PROFILE WITH
HELICITY OF 200-325 WILL BRING A TORNADO AND WIND THREAT FOR AREAS
CXO SOUTHWARD DURING THIS TIME FRAME. AFTERWARDS EXPECT THE WINDS
TO SWING TO THE WEST AND NORTHWEST INCREASING TO 15-20 KTS
SUSTAINED ALONG WITH HIGHER GUSTS. VFR CONDITIONS SHOULD PREVAIL
TONIGHT. 45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  28  45  28  55 /  70  10   0  10  10
HOUSTON (IAH)              74  34  47  31  56 /  80  10   0  10  10
GALVESTON (GLS)            73  38  48  39  58 /  60  10   0  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...41
Hazardous weather outlook, Dec 25, 7:47 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CST TUE DEC 25 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261400-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
747 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR A LARGE PART OF
SOUTHEAST TEXAS THIS MORNING AS A COLD FRONT MOVES INTO AREA.
THOUGH SEVERE STORMS CANNOT BE RULED OUT ANYWHERE...AT THIS TIME
IT APPEARS THE MORE FAVORABLE LOCATIONS WILL BE NORTH OF
INTERSTATE 10 BETWEEN THE HOURS OF 8 AM AND 12 PM. GIVEN THE
AMOUNT OF WIND SHEAR IN THE ATMOSPHERE...THE PRIMARY SEVERE
WEATHER THREAT WILL BE TORNADOES. DAMAGING WINDS AND HAIL WILL BE
SECONDARY THREATS. WARM AIR ALOFT MAY KEEP WIDESPREAD THUNDERSTORM
ACTIVITY FROM DEVELOPING SOUTH OF THE WARM FRONT OR SOUTH OF THE
HOUSTON AREA. MOST OF THE THUNDERSTORM ACTIVITY AND TORNADO THREAT
WILL BE CONFINED TO NEAR AND JUST SOUTH OF THE WARM FRONT OR NORTH
OF INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING TEMPERATURES ARE POSSIBLE ACROSS INLAND LOCATIONS
WEDNESDAY AND THURSDAY MORNINGS. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

GMZ330-335-350-355-370-375-261400-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
747 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE WINDS THIS MORNING EXPECTED TO SHIFT TO THE
NORTHWEST LATER THIS AFTERNOON AND TONIGHT WITH THE PASSAGE OF A
COLD FRONT. A SMALL CRAFT ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG GUSTY NORTHWEST WINDS ON WEDNESDAY SHOULD DECREASE LATE
WEDNESDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Special weather statement, Dec 25, 8:13 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
813 AM CST TUE DEC 25 2012

TXZ163-164-251500-
TRINITY TX-HOUSTON TX-
813 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY AND HOUSTON
COUNTIES UNTIL 900 AM CST...

AT 807 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES EAST OF CENTERVILLE...OR 18 MILES
WEST OF CROCKETT...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND...LOVELADY...KENNARD AND LATEXO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3157 9522 3159 9517 3152 9510 3147 9510
      3145 9501 3139 9495 3136 9497 3106 9551
      3111 9575 3116 9573 3120 9575 3127 9573
      3132 9566 3146 9571 3146 9575 3147 9572
      3150 9574 3152 9565 3155 9564 3159 9529
TIME...MOT...LOC 1407Z 258DEG 46KT 3130 9576
Local storm report, Dec 25, 9:32 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
932 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TORNADO          13 SE CROCKETT          31.18N  95.30W
12/25/2012                   HOUSTON            TX   LAW ENFORCEMENT

            PUBLIC REPORT OF TORNADO DAMAGE ON 287 WITH A DESTROYED
            BUILDING.

0922 AM     TORNADO          15 SE CROCKETT          31.16N  95.28W
12/25/2012                   TRINITY            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO PASSED THROUGH PASTURE
            BEHIND HOME.

&&

EVENT NUMBER HGX1200059
EVENT NUMBER HGX1200060

KP
Local storm report, Dec 25, 9:35 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
935 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TORNADO          9 NW CROCKETT           31.41N  95.56W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            POSSIBLE TORNADO REPORTED NEAR HOUSTON COUNTY LAKE

&&

EVENT NUMBER HGX1200061

KP
Special weather statement, Dec 25, 9:56 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
956 AM CST TUE DEC 25 2012

TXZ177>179-199-251645-
WALKER TX-MONTGOMERY TX-SAN JANCINTO TX-POLK TX-
956 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...NORTH
CENTRAL MONTGOMERY...NORTHWESTERN SAN JANCINTO AND SOUTHWESTERN POLK
COUNTIES UNTIL 1045 AM CST...

AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW WAVERLY...OR 7 MILES NORTH OF
WILLIS...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONALASKA...NEW WAVERLY...COLDSPRING...POINT BLANK AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 3061 9490 3045 9558 3056 9561 3086 9504
TIME...MOT...LOC 1555Z 244DEG 47KT 3053 9548

!KP!
Special weather statement, Dec 25, 10:02 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1002 AM CST TUE DEC 25 2012

TXZ178-179-199-200-213-251645-
MONTGOMERY TX-LIBERTY TX-SAN JANCINTO TX-POLK TX-HARRIS TX-
1002 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN LIBERTY...SOUTHEASTERN SAN JANCINTO...SOUTHEASTERN POLK
AND NORTHWESTERN HARRIS COUNTIES UNTIL 1045 AM CST...

AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUT AND
SHOOT TO TOMBALL...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
WILLIS TO 9 MILES NORTH OF JERSEY VILLAGE...AND MOVING NORTHEAST AT
60 MPH.

FREQUENT GUSTS OF 40 MPH HAVE ALREADY BEEN REPORTED WITH THESE
STORMS. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING...THE WOODLANDS...CLEVELAND...OAK RIDGE NORTH...SHEPHERD...
SHENANDOAH...PORTER HEIGHTS...PATTON VILLAGE...WOODBRANCH...CUT
AND SHOOT...ROMAN FOREST...SPLENDORA...CHATEAU WOODS...PLUM GROVE...
WOODLOCH...NORTH CLEVELAND AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 3049 9473 3037 9469 3002 9529 2993 9567
      3050 9528 3080 9461 3049 9454
TIME...MOT...LOC 1559Z 238DEG 53KT 3040 9528 3002 9557

!KP!
Local storm report, Dec 25, 10:36 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TORNADO          9 NW CROCKETT           31.41N  95.56W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            POSSIBLE TORNADO REPORTED NEAR HOUSTON COUNTY LAKE

0922 AM     TORNADO          13 SE CROCKETT          31.18N  95.30W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            PUBLIC REPORT OF TORNADO DAMAGE ON 287 WITH A DESTROYED
            BUILDING. LOST SECTION OF ROOF ON BANK.

0922 AM     TORNADO          15 SE CROCKETT          31.16N  95.28W
12/25/2012                   TRINITY            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO PASSED THROUGH PASTURE
            BEHIND HOME.

0930 AM     TSTM WND GST     LOVELADY                31.13N  95.45W
12/25/2012  E80 MPH          HOUSTON            TX   FIRE DEPT/RESCUE

            LOVELADY FIRECHIEF REPORT WIND GUST OF 80 MPH

&&

EVENT NUMBER HGX1200061 HGX1200059 HGX1200060 HGX1200062

BH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 12:47 AM CSTSpecial Weather StatementHGXMontgomery28 min
Dec 25, 1:09 AM CSTSpecial Weather StatementHGXGrimes, San Jacinto, Walker36 min
Dec 25, 1:36 AM CSTSpecial Weather StatementHGXPolk39 min
Dec 25, 1:48 AM CSTSpecial Weather StatementHGXTrinity27 min
Dec 25, 2:12 AM CSTSpecial Weather StatementHGXHouston, Polk, Trinity48 min
Dec 25, 2:54 AM CSTSpecial Weather StatementHGXHouston21 min
Dec 25, 8:13 AM CSTSpecial Weather StatementHGXHouston47 min
Dec 25, 8:32 AM CSTSevere Thunderstorm WarningHGXHouston43 min
Dec 25, 8:42 AM CSTTornado WarningHGXHouston48 min
Dec 25, 9:04 AM CSTTornado WarningHGXHouston, Polk, Trinity41 min
Dec 25, 9:17 AM CSTSevere Thunderstorm WarningHGXHouston, Madison43 min
Dec 25, 9:45 AM CSTSevere Thunderstorm WarningHGXPolk, Trinity30 min
Dec 25, 9:56 AM CSTSpecial Weather StatementHGXSan Jacinto49 min
Dec 25, 9:57 AM CSTTornado WarningHGXHouston, Trinity22 min
Dec 25, 10:02 AM CSTSpecial Weather StatementHGXSan Jacinto43 min
Dec 25, 10:15 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto30 min
Dec 25, 10:18 AM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity42 min
Dec 25, 10:39 AM CSTTornado WarningHGXHarris, Liberty, Montgomery36 min
Dec 25, 10:42 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto17 min
Dec 25, 11:01 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty44 min
Dec 25, 11:07 AM CSTSpecial Weather StatementHGXChambers53 min
Dec 25, 11:08 AM CSTSpecial Marine WarningHGX82 min
Dec 25, 11:12 AM CSTTornado WarningHGXChambers, Harris, Liberty48 min
Dec 25, 11:18 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris42 min
Dec 25, 11:23 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty55 min
Dec 25, 11:24 AM CSTSpecial Marine WarningHGX81 min
Dec 25, 11:35 AM CSTSpecial Weather StatementHGXBrazoria, Matagorda70 min
Dec 25, 11:54 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston24 min
Dec 25, 12:15 PM CSTSpecial Marine WarningHGX2 hr
Dec 25, 12:46 PM CSTSpecial Marine WarningHGX59 min

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.